Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Medications can cause potentially fatal Stevens Johnson Syndrome
 

Medications can cause potentially fatal Stevens Johnson Syndrome

Stevens Johnson Syndrome is a rare condition which is usually caused by medications. SJS can be fatal and includes symptoms such as rash, blisters, red patches on skin, blisters in mucous membranes, eyelid swelling, red eyes, persistent fever, flu-like symptoms and conjunctivitis. Doctors and patients need to be watchful for this condition whenever a new medication is taken. Greater awareness leads to earlier diagnosis and better prognosis. Treatment can involve antibiotics, oral steroids, IV steroids or IV immunoglobulin. Any drug can cause the condition but it is most commonly associated with drugs containing sulfa, nonsteroidal anti-inflammatories, anticonvulsives and antigout drugs. SJS occurs in 2-7 (600-2,000) people per million population in the US annually. A family is currently suing the makers of Advil after their 3 year old daughter allegedly died from SJS caused by the drug. The parents claim that they were not made aware of the risks.

Source: summary of medical news story as reported by Red Nova

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Medications can cause potentially fatal Stevens Johnson Syndrome

Date: 14 February 2005

Source: Red Nova

URL: http://www.rednova.com/news/display/?id=127656

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Heart failure sufferers improve dramatically with stem cell therapy
  • Heart failure survival increased with surgery
  • Heart medication not a restrictor to sex life assistance
  • Heart operations in childhood require lifelong maintenance
  • Heart suffers from diet pill
  • Heart transplant drug gives additional anti-rejection cover
  • Heart transplant has a good prognosis despite difficult journey
  • Heart tumours plague members of family until Carney complex is diagnosed
  • Heartburn is common but avoidable
  • Heartburn medication may interfere with HIV medication
  • Heat, a real killer
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise